Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 6, 2016, 6:34 PM CDT for Bryan County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:34 PM CDT (23:34 UTC)
- Expired
- Aug 6, 2016, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 191 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WWUS84 KOUN 062334
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT SAT AUG 6 2016
OKZ052-070000-
BRYAN OK-
634 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN COUNTY UNTIL
700 PM CDT...
AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON.
THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3386 9598 3387 9600 3385 9600 3384 9601
3384 9602 3385 9602 3386 9603 3384 9604
3393 9621 3412 9599 3405 9593 3394 9594
3392 9592
TIME...MOT...LOC 2331Z 133DEG 1KT 3396 9601
$$
SIXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:20 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 6, 6:20 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
620 PM CDT SAT AUG 6 2016
.DISCUSSION...
Aviation discussion for the 00 UTC TAFs is below.
&&
.AVIATION...
VFR conditions are mainly expected.
Isolated to numerous SHRA/TSRA may affect parts of northern
Oklahoma 03-18 UTC. Kept VCSH mention at KPNC 11-15 UTC where
confidence of occurrence is moderate. Otherwise, chances for
SHRA/TSRA remain too low to mention.
Areas of MVFR/IFR conditions with BR may form over northern
Oklahoma and impact KPNC, KWWR, and KGAG 05-18 UTC. Did not
mention due to low confidence of occurrence.
MBS
&&
.PREV DISCUSSION... /issued 255 PM CDT SAT AUG 6 2016/
DISCUSSION...
We will continue Heat Advisory through early this evening and
again tomorrow. Some of south-central Oklahoma will see cooler
temps this afternoon with the scattered storms but to keep things
simple just kept it going. Considered expanding tomorrows to the
west and north but with possible cloud cover and scattered showers
possible again late tonight and tomorrow morning, will let next
shift look at need for any expansion.
Overall, hot and humid week although southwest winds across
southwest Oklahoma and western north Texas will combine with lower
humidity values and increase the wildfire danger and will need to
be monitored. Medium range models continue to point to active late
week and next weekend with heavy rain potential.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 98 75 97 / 10 10 20 30
Hobart OK 75 100 75 100 / 10 10 10 20
Wichita Falls TX 76 102 77 102 / 10 10 10 10
Gage OK 72 98 73 98 / 20 20 30 30
Ponca City OK 73 95 75 94 / 30 30 30 30
Durant OK 76 100 76 100 / 20 20 10 20
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ031-032-041>043-
046>048-050>052.
Heat Advisory from noon to 7 PM CDT Sunday for OKZ031-032-
041>043-046>048-050>052.
TX...None.
&&
06/17/17Hazardous weather outlook, Aug 6, 11:45 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT SAT AUG 6 2016 OKZ004>048-050>052-TXZ083>090-071200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FOR PORTIONS OF OKLAHOMA THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. THE BEST CHANCE FOR PRECIPITATION WILL BE ACROSS PORTIONS OF NORTHERN OKLAHOMA OVERNIGHT. HOWEVER... THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DEVELOPING ALONG A WEAK SURFACE BOUNDARY THIS AFTERNOON IN SOUTHERN OKLAHOMA. WITH EITHER ACTIVITY... A FEW STORMS MAY RESULT IN GUSTY WINDS... HEAVY RAINFALL... AND FREQUENT LIGHTNING. SEVERE STORMS ARE NOT EXPECTED. .HEAT... HOT TEMPERATURES WILL DEVELOP AGAIN TODAY WITH HEAT INDEX VALUES CLIMBING NEAR OR ABOVE 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SEMINOLE... TO SULPHUR... TO WEST OF ARDMORE AND MARIETTA OKLAHOMA. BE SURE TO TAKE PLENTY OF BREAKS IF WORKING OUTDOORS AND STAY WELL HYDRATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SOME THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA EACH DAY THROUGH LATE NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED BUT GUSTY WINDS... HEAVY RAINFALL... AND LIGHTNING ARE POSSIBLE. .HEAT... HOT CONDITIONS WILL CONTINUE INTO NEXT WEEK. HEAT INDEX VALUES NEAR 100 TO 108 WILL BE POSSIBLE EVERY DAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. A HEAT ADVISORY IS IN EFFECT FOR SUNDAY FOR THE SAME AREA AS TODAY. STAY HYDRATED AND TAKE STEPS TO PREVENT HEAT ILLNESSES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Aug 6, 6:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT SAT AUG 6 2016
OKZ052-070000-
BRYAN OK-
634 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN COUNTY UNTIL
700 PM CDT...
AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON.
THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3386 9598 3387 9600 3385 9600 3384 9601
3384 9602 3385 9602 3386 9603 3384 9604
3393 9621 3412 9599 3405 9593 3394 9594
3392 9592
TIME...MOT...LOC 2331Z 133DEG 1KT 3396 9601
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:35 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Aug 6, 2:26 AM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Aug 6, 3:13 AM CDT | Areal Flood Advisory | OUN | Kay | 4 hr |
| Aug 6, 3:47 AM CDT | Flash Flood Warning | OUN | Kay | 6 hr |
| Aug 6, 4:07 AM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 12 more | 39 hr |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.